My Dad is on blood thinners and took 162mg of aspirin because of a headache. Should we wake him up and make him go to the hospital?

My Dad was having a horrible headache. He said it was the worst one he's had in ages. He said he couldn't take ibuprofen or paracetamol because of his meds so my brother tried to google what he could take instead. 

The top result said asprin so he googled how much. He couldn't find a straight answer, everything just kept saying no more than 12 tablets in 24 hours, but it wouldn't say how many you could take at a time. 

He finally found something that said two tablets at a time so we gave him that. After that though, he said he googled it again and it said that you couldn't give aspirin to people on blood thinners and the first search was wrong. We also found out that each tablet of aspirin we had was 81 milligrams so he's taken twice the amount he's supposed to at a time.

Should we call an ambulance? No one in our house can drive because he's had a stroke a while ago and we're teenagers.

6 Answers

Relevance
  • 1 month ago

    The first problem is the headache-if its the worst in his life, then yes, she should be in the ER.  The 2 baby aspirins is not that big a deal--its a very very low dose, the problem is its anticlotting properties are additive onto the other ones he is taking and if he is already bleeding, it wont help. Since you are teens and cant drive, its prudent to call an ambulance. asking 911 to assess the situation is really not appropriate as they cant diagnose anything that complex.

  • 1 month ago

    Just give him a cup of coffee works for headaches

  • Amy
    Lv 7
    1 month ago

    You should call a doctor instead of asking the internet.

    If you don't have a list of emergency numbers, just call 9-1-1 and let them decide whether to send an ambulance.

  • 1 month ago

    Lookup the non-emergency phone # for your area or a 24 hour pharmacy and ask for the pharmacist.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 month ago

    Screw the baby aspirin-- it's his headache you should be concerned about. Use the "FAST" symptoms to determine if he's having another stroke.  That should be your immediate concern. If FAST red flags apply, call the paramedics. Otherwise, phone his doctor when available.

  • JJ
    Lv 7
    1 month ago

    Call 9-1-1 and ask them 

Still have questions? Get your answers by asking now.